Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 63, NWS Springfield, MO

July 6, 2015Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 6, 2015, 8:51 AM CDT for Vernon County, Missouri. It took effect at Jul 8, 2015, 9:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 8:51 AM CDT (13:51 UTC)
In effect from
Jul 8, 2015, 9:00 AM CDT
Expired
Jul 11, 2015, 10:49 AM CDT
In force
3 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 44.25 ft at Jul 10, 2015, 11:00 PM CDT.

actionminormoderate3035404507/0607/0707/0807/0907/1007/1107/12
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WGUS43 KSGF 061351
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 AM CDT MON JUL 6 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Kansas...Missouri...

  Little Osage River at Fulton affecting Bourbon County.
  Little Osage River near Horton affecting Vernon County.
  Osage River near Schell City affecting Bates and Vernon Counties.


.This warning is based on forecast precipitation amounts of 
two to five inches during the next 48 hours. If conditions 
warrant...additional rises or falls may occur based on future
precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

KSC011-070151-
/O.NEW.KSGF.FL.W.0062.150707T1930Z-150709T0608Z/
/FTNK1.1.ER.150707T1930Z.150708T0000Z.150708T0608Z.NO/
851 AM CDT MON JUL 6 2015

* From Tuesday afternoon...until further notice.
...For the Little Osage River at Fulton...
* At  8:15 AM Monday The stage was 3.9 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow early 
  afternoon and continue to rise to near 23.8 feet by tomorrow 
  evening. The river will fall below flood stage by early Wednesday 
  morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.  
  Farmland at the gage site becomes covered by flood waters, and 
  Highway 31, east of town becomes flooded. Highway 31, four miles 
  west of Fulton has flood waters reach four to six feet in depth. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Fulton           22   3.9 Mon 08 AM   9.7  17.9   6.1


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
 

$$

MOC217-070151-
/O.NEW.KSGF.FL.W.0063.150708T1400Z-150711T1549Z/
/HTNM7.1.ER.150708T1400Z.150709T1800Z.150710T1549Z.NO/
851 AM CDT MON JUL 6 2015

* From Wednesday morning...until further notice.
...For the Little Osage River near Horton...
* At  7:45 AM Monday The stage was 29.9 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by late Wednesday 
  morning and continue to rise to near 43.3 feet by Thursday evening.
  The river will fall below flood stage by late Friday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  29.9 Mon 08 AM  34.4  40.9  42.9


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 
$$

MOC013-217-070151-
/O.NEW.KSGF.FL.W.0064.150709T0900Z-000000T0000Z/
/SCZM7.1.ER.150709T0900Z.150710T1200Z.000000T0000Z.NO/
851 AM CDT MON JUL 6 2015

* From late Wednesday night...until further notice.
...For the Osage River near Schell City...
* At  7:45 AM Monday The stage was 25.1 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by Thursday 
  morning and continue to rise to near 31.1 feet by Friday morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of 
  Schell City.  County roads west and north of Route M become 
  flooded. The Four River Conservation Area 10 miles west of Schell 
  City floods.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Osage River Basin
  Schell City      30  25.1 Mon 08 AM  24.2  25.8  30.3


&&


LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

 

$$

Frye
3 follow-up statements
847 
WGUS83 KSGF 070252
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CDT MON JUL 6 2015

 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Little Osage River at Fulton affecting Bourbon County 
  Little Osage River near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
   
.Heavy rainfall tonight will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-071752-
/O.EXT.KSGF.FL.W.0062.150707T1430Z-150709T1307Z/
/FTNK1.2.ER.150707T1430Z.150708T0000Z.150708T1307Z.NO/
952 PM CDT MON JUL 6 2015

...For the Little Osage River at Fulton...
* At  9:15 PM Monday The stage was 3.8 feet. 
* Flood stage is 22.0 feet. 
* Moderate flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and 
  continue to rise to near 27.4 feet by tomorrow evening.  The river 
  will fall below flood stage by Wednesday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Fulton           22   3.8 Mon 09 PM  23.0   7.1   5.7


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-071752-
/O.EXT.KSGF.FL.W.0063.150707T1938Z-150712T0504Z/
/HTNM7.2.ER.150707T1938Z.150710T0000Z.150711T0504Z.NO/
952 PM CDT MON JUL 6 2015

...For the Little Osage River near Horton...
* At  9:45 PM Monday The stage was 28.7 feet. 
* Flood stage is 41.0 feet. 
* Moderate flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 45.3 feet by Thursday evening.  The river 
  will fall below flood stage by early Saturday morning.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  28.7 Mon 10 PM  42.4  43.7  44.3


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC013-217-071751-
/O.EXT.KSGF.FL.W.0064.150709T2230Z-000000T0000Z/
/SCZM7.1.ER.150709T2230Z.150711T1200Z.000000T0000Z.NO/
952 PM CDT MON JUL 6 2015

...For the Osage River near Schell City...
* At  9:45 PM Monday The stage was 23.6 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Thursday afternoon and 
  continue to rise to near 32.5 feet by Saturday morning.
* Impact...At 33.0 feet...Flood waters impact B Highway 2.5 miles east
  of Rich Hill in the vicinity of the Bates County Drainage Ditch.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Osage River Basin
  Schell City      30  23.6 Mon 10 PM  27.6  29.4  31.1


&&


LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

 
BURCHFIELD
$$
918 
WGUS83 KSGF 070354
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 PM CDT MON JUL 6 2015

 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Little Osage River at Fulton affecting Bourbon County 
  Little Osage River near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Marmaton River near Nevada affecting Vernon County 
   
.Heavy rainfall this evening into the overnight hours will cause river 
levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-071854-
/O.EXT.KSGF.FL.W.0062.150707T1657Z-150709T0721Z/
/FTNK1.1.ER.150707T1657Z.150708T0000Z.150708T0721Z.NO/
1054 PM CDT MON JUL 6 2015

...For the Little Osage River at Fulton...
* At 10:15 PM Monday The stage was 3.8 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and 
  continue to rise to near 24.6 feet by tomorrow evening.  The river 
  will fall below flood stage by early Wednesday morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.  
  Farmland at the gage site becomes covered by flood waters, and 
  Highway 31, east of town becomes flooded. Highway 31, four miles 
  west of Fulton has flood waters reach four to six feet in depth. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Fulton           22   3.8 Mon 10 PM  18.9   6.9   5.6


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-071854-
/O.EXT.KSGF.FL.W.0063.150708T1545Z-150711T2000Z/
/HTNM7.1.ER.150708T1545Z.150710T0000Z.150710T2000Z.NO/
1054 PM CDT MON JUL 6 2015

...For the Little Osage River near Horton...
* At 10:45 PM Monday The stage was 28.9 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by late Wednesday morning and 
  continue to rise to near 43.9 feet by Thursday evening.  The river 
  will fall below flood stage by Friday afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  28.9 Mon 11 PM  40.5  43.1  42.4


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-071854-
/O.CON.KSGF.FL.W.0065.150708T0632Z-150711T1108Z/
/NVDM7.1.ER.150708T0632Z.150709T1200Z.150710T1108Z.NO/
1054 PM CDT MON JUL 6 2015

...For the The Marmaton River near Nevada...
 * At 10:45 PM Monday The stage was 4.3 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Wednesday morning and 
  continue to rise to near 21.7 feet by Thursday morning.  The river 
  will fall below flood stage by Friday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Marmaton River Basin
  Nevada           20   4.3 Mon 11 PM  21.0  21.7  19.9


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

MOC013-217-071854-
/O.EXT.KSGF.FL.W.0064.150711T1200Z-000000T0000Z/
/SCZM7.1.ER.150711T1200Z.150711T1800Z.000000T0000Z.NO/
1054 PM CDT MON JUL 6 2015

...For the Osage River near Schell City...
* At 10:45 PM Monday The stage was 23.5 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday morning and continue 
  to rise to near 30.1 feet by Saturday early afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Osage River Basin
  Schell City      30  23.5 Mon 11 PM  23.6  28.3  29.1


&&


LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

 
BURCHFIELD
$$
626 
WGUS83 KSGF 071511
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CDT TUE JUL 7 2015

 ...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...
 
  Little Osage River at Fulton affecting Bourbon County
  Little Osage River near Horton affecting Vernon County
  Marmaton River near Nevada affecting Vernon County
  Osage River near Schell City affecting Bates and Vernon Counties
   
.Heavy rainfall that occurred in the overnight hours did not cause the following
rivers to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-071541-
/O.CAN.KSGF.FL.W.0062.000000T0000Z-150709T0721Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM CDT TUE JUL 7 2015

The Flood Warning has been cancelled for  The Little Osage River at 
Fulton.* At  9:15 AM Tuesday The stage was 3.9 feet. 
* Flood stage is 22.0 feet. 
* Forecast...The river will crest below flood stage at 5.3 feet early
  Thursday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Fulton           22   3.9 Tue 09 AM   4.8   5.3   4.9


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-071541-
/O.CAN.KSGF.FL.W.0063.000000T0000Z-150711T2000Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM CDT TUE JUL 7 2015

The Flood Warning has been cancelled for  The Little Osage River near
Horton.* At  9:45 AM Tuesday The stage was 33.3 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will crest below flood stage at 39.5 feet 
  around midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  33.3 Tue 10 AM  39.3  36.6  35.1


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-071541-
/O.CAN.KSGF.FL.W.0065.000000T0000Z-150711T1108Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM CDT TUE JUL 7 2015

The Flood Warning has been cancelled for  The Marmaton River near 
Nevada.* At  9:45 AM Tuesday The stage was 4.8 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will crest below flood stage at 9.4 feet 
  Thursday evening.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20   4.8 Tue 10 AM   6.1   8.9   9.4


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

MOC013-217-071541-
/O.CAN.KSGF.FL.W.0064.000000T0000Z-150707T1511Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM CDT TUE JUL 7 2015

The Flood Warning has been cancelled for  The Osage River near Schell
City.* At  9:45 AM Tuesday The stage was 23.1 feet. 
* Flood stage is 30.0 feet. 
* Forecast...The river will crest below flood stage at 28.0 feet 
  Thursday evening.
* Impact...At 28.0 feet...Flood waters impact roadways in the Schell 
  Osage Wildlife Refuge area.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  23.1 Tue 10 AM  26.5  27.9  28.0


&&


LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:14 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 6, 6:14 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 AM CDT Mon Jul 6 2015

...Updated Aviation Section...

.SHORT TERM...(Today and Tonight)
Issued at 242 AM CDT MON JUL 6 2015

Confidence is increasing that periods of heavy rain will occur
across portions of the forecast area from tonight through at least
Wednesday.  A Flash Flood Watch has been issued for much of the
region from this evening through Wednesday afternoon.

Starting out this morning, convection from yesterday evening has
dissipated, though a few additional showers/thunderstorms will be
possible early this morning, especially across the eastern Ozarks in
the vicinity of a low level baroclinic zone.  Some increase in
convective coverage is then expected later on today, especially
during the afternoon hours, as the combination of a warm and humid
low level airmass and numerous outflow boundaries combine to set off
at least scattered thunderstorms.  Many places will likely stay dry
through the afternoon hours, but much like yesterday, locally heavy
rain can be expected for those areas that DO see thunderstorms this
afternoon. Temperatures today will vary based on thunderstorm
coverage, but mid to upper 80s are expected for most.

Flooding concerns will then increase substantially starting later
this evening into the overnight hours.  A slow moving frontal
boundary, currently stretching from western Lake Superior into
eastern Colorado, will move into the forecast area from the
northwest tonight.  Widespread thunderstorms are expected to be
ongoing along the front as it moves into the region.  Much
of the severe weather threat should be confined to areas to our
northwest (closer to KC), but we'll need to watch for a few
instances of gusty winds to 50 MPH with the stronger storms this
evening.

.LONG TERM...(Tuesday through Sunday)
Issued at 242 AM CDT MON JUL 6 2015

The front will move south to around I-44 or so by Tuesday morning,
and then make little movement Tuesday and Wednesday. This front
will be interacting with a very tropical airmass, with PWAT values
approaching 2 inches at times, which is well above normal even for
this time of year. Waves of thunderstorms, including torrential
rainfall, will move along the front through Wednesday night. Right
now, it appears that heavy rain will be most widespread tonight
and then again late Tuesday night, as a surface wave moves
northeast along the front.

Rainfall amounts are notoriously difficult to forecast, but right
now, best indications are for anywhere from 2 to perhaps as much as
5 inches of rain across the Flash Flood Watch area, with the
heaviest amounts over the far northwestern CWA. Locally higher
amounts will be possible depending on the exact track of
individual thunderstorms. Needless to say, this kind of QPF would
probably be a problem regardless of antecedent conditions, but
given already saturated soils and elevated stream levels, flooding
is appearing increasingly likely.

The front then looks to more or less wash out over the region
Wednesday night into Thursday, with scattered thunderstorms
continuing through the day Thursday.

Upper ridging will then establish itself over the southern and
southeastern U.S. by Friday, and while this will spell an increase
in temperatures, it will at least mean a break from the rain for a
bit.  Temperatures by next weekend look to warm into at least the
low 90s, and with dewpoints remaining in the upper 60s and low 70s,
heat indices between 95 and 100 degrees will be likely over much of
the area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 614 AM CDT MON JUL 6 2015

Increasingly active weather pattern will develop across the region
over the next 24 hours. High clouds this morning will gradually
break up this morning, only to be replaced by a healthy cumulus
field by early this afternoon. Scattered afternoon thunderstorms
are possible, with the better risk at SGF/BBG. This activity will
wane by this evening, with thunderstorms redeveloping/approaching
from the northwest during the late evening and overnight hours
tonight. At this point, have handled the afternoon scattered
activity with a VCTS, with a predominate TSRA for the overnight
activity. To this point, MVFR visibility has been included for the
activity tonight, however there is a risk for MVFR ceilings
overnight. This risk will be refined through the day. Low level
wind shear this morning will give way to gusty southwest winds
much of the day. Low level wind shear will redevelop over the area
tonight.

&&

.HYDROLOGY...
Issued at 242 AM CDT MON JUL 6 2015

Heavy rainfall is looking increasingly likely across the region
from this evening through Wednesday afternoon and evening. Current
forecasts suggest anywhere from 2 to 5 inches (locally higher) of
rain across much of the region, with the heaviest amounts falling
north of the Ozark Plateau, including the Sac, Osage, Pomme de
Terre and Marmaton basins. Somewhat lower, though still
significant rainfall amounts are currently expected across the
Niangua, Gasconade, and James River basins.

In addition to significant rises on main stem rivers and area
reservoirs, numerous low water crossings will likely flood as
creeks and streams rise over the next few days. A Flash Flood
Watch has been issued for much of the area from early this evening
through Wednesday afternoon.

Rainfall amounts and locations will be fine tuned over the next
day or so, and at least slight changes are likely. Please remain
alert for forecast updates.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH from this evening through Wednesday evening
     FOR MOZ055>058-066>071-077>083-088>096-101>103.

KS...FLASH FLOOD WATCH from this evening through Wednesday evening
     FOR KSZ073-097-101.

&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Gagan
HYDROLOGY...Boxell
Hazardous weather outlook, Jul 6, 4:54 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 AM CDT MON JUL 6 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
454 AM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE MORNING AND
  AFTERNOON HOURS TODAY...ESPECIALLY ACROSS THE EASTERN OZARKS.
  WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN WILL BE POSSIBLE
  WITH THESE THUNDERSTORMS.

  MORE WIDESPREAD THUNDERSTORM ACTIVITY IS THEN EXPECTED TO MOVE
  INTO THE OUTLOOK AREA FROM THE NORTHWEST THIS
  EVENING...CONTINUING THROUGH THE OVERNIGHT HOURS. ALONG WITH A
  FEW WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL IS EXPECTED WITH
  THESE THUNDERSTORMS. THIS AREA OF RAIN AND THUNDERSTORMS WILL
  SLOWLY EXPAND SOUTH THROUGH TUESDAY MORNING.

  HEAVY RAIN ASSOCIATED WITH THESE THUNDERSTORMS WILL LIKELY LEAD
  TO SIGNIFICANT RISES ON AREA CREEKS...STREAMS AND RIVERS...ALONG
  WITH THE FLOODING OF LOW WATER CROSSINGS. A FLASH FLOOD WATCH IS
  IN EFFECT FOR MUCH OF THE OUTLOOK AREA FROM MONDAY EVENING
  THROUGH WEDNESDAY AFTERNOON.

  HEAT INDICES WILL REACH THE MID 90S TODAY ACROSS WESTERN
  MISSOURI AND SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  PERIODS OF HEAVY RAIN WILL CONTINUE TUESDAY AND WEDNESDAY...AS
  THE FRONTAL BOUNDARY STALLS OUT ALONG OR JUST NORTH OF I-44.
  STORM TOTAL RAINFALL AMOUNTS BETWEEN TWO AND FIVE INCHES...WITH
  LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE ACROSS MUCH OF THE
  OUTLOOK AREA. FLOODING OF CREEKS...STREAMS...RIVERS...AND MANY
  LOW WATER CROSSINGS WILL BE LIKELY. A FLASH FLOOD WATCH IS IN
  EFFECT FOR MUCH OF THE AREA THROUGH WEDNESDAY AFTERNOON.

  HEAT INDICES WILL REACH THE MID 90 BY NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:41 PM CDTFlash Flood WarningSGFBarton, Vernon4 hr
Jul 6, 2:55 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more70 hr
Jul 6, 8:51 AM CDTRiver Flood WarningSGFBates, Vernon10 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.